Missouri, 2004Flood in Missouri, March 29 to 31, 2004
March 29 to 31, 2004 · NWS EAX · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Mar 29, 3:08 AM CST, 37 minutes earlier.
Area forecast discussion, Mar 29, 3:08 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
308 AM CST MON MAR 29 2004
.DISCUSSION...
CURRENTLY WATCHING SHOWERS WORK THEIR WAY FROM NORTH CENTRAL TO
NORTHEASTERN KANSAS. SEEMS TO BE ON THE EDGE OF THE H5 COLD POOL
WITH ADDITIONAL AID FROM A LITTLE SHRTWV. ORIGINALLY THOUGHT THE
ACTIVITY ASSOCIATED WITH THE STEEP LAPSE RATES WOULD BE DIURNALLY
DRIVEN...BUT SINCE THESE SHOWERS ARE HOLDING TOGETHER...WILL HAVE TO
BRING POPS IN EARLIER. MID LEVEL LAPSE RATES ARE AROUND 8 DEG...AND
SHOWALTERS ARE AROUND ZERO. A FEW STRONG STORMS NOT OUT OF THE
QUESTION. THEY WILL BE THE SCATTERED UP/DOWN HARD TO WARN FOR
KIND. PER SPC...WE GOT SEE TEXT-ED...
THE COLD AIR SWINGS IN TUESDAY MORNING. WOULD NOT BE SURPRISED TO
SEE SOME FROST AROUND WITH OVERNIGHT LOWS IN THE MID 30S. HAVE ALSO
DROPPED TEMPS FOR TUESDAY HIGHS. NOT AS CONVINCED WE WILL SEE ANY
CONVECTION AS BEST LAPSE RATES SHOULD BE FARTHER TO THE EAST. NOT
TOTALLY OUT OF THE QUESTION THOUGH...SO LEFT IN THE SLIGHT CHANCES
FOR TUES AFTN IN THE NORTHEASTERN COUNTIES. BY MID WEEK THE GFS
UPPER LEVEL FEATURES LOOK LIKE TWO EYEBALLS STARING FROM THE EDGES
OF THE COUNTRY. THIS BLOCKING PATTERN...IF CORRECT...IS ALSO
MIRRORED IN THE ECMWF. THIS WOULD LEAD TO A PREVAILING E/NE FLOW
THAT WILL KEEP TEMPS IN CHECK FOR THE REMAINDER OF THE WEEK. HAVE
GONE AHEAD AND TRENDED COOLER FOR DAY 4/5. DEPENDING ON CLOUD
COVER...WED MORNING LOWS MAY EVEN BE IN THE UPPER 20S. WILL NEED TO
CONSIDER ADDING FREEZE WORDING TO ZFP TEXT.
NO OTHER CHANGES MADE.
LVQ
&&
.PREV DISCUSSION...
345 PM SUN...
THE HIGHLY AMPLIFIED UPPER LEVEL PATTERN WILL PREVENT THE WEATHER
FROM CHANGING MUCH OVER THE CENTRAL UNITED STATES DURING THE NEXT
SEVERAL DAYS. A SERIES OF SHORTWAVES WILL CARVE OUT A DEEP UPPER
LEVEL LOW OVER THE MIDWEST BY TUESDAY. IN THE MEAN TIME, COLD
TEMPERATURES ALOFT WILL BRING ENOUGH INSTABILITY TO THE AREA TO
CONSIDER AFTERNOON SHOWERS AND THUNDERSTORMS FOR THE NEXT COUPLE OF
DAYS.
FOR THIS EVENING, SCATTERED SHOWERS WILL MOVE INTO THE EXTREME
NORTHWEST TIP OF MISSOURI AS STEEP LAPSE RATES IN THE CYCLONIC FLOW
MAKE FAVOR SCATTERED CONVECTION. SHOWERS WILL COLLAPSE QUICKLY AS
THE SUN SETS LEAVING CLEAR SKIES FOR MOST OF NORTHERN MISSOURI
TONIGHT.
LAPSE RATES STEEPEN FURTHER TOMORROW AS THE UPPER TROUGH AXIS
APPROACHES THE KANSAS MISSOURI STATE LINE. DEWPOINTS IN THE MID 30S
WILL CUT DOWN ON THE SURFACE BASED INSTABILITY, BUT MODEL SOUNDINGS
SUGGEST AMPLE MOISTURE IN THE 700 TO 600 MB LAYER. IVE INCREASED
THE PROBABILITY OF AFTERNOON SHOWERS AND STORMS TO 30 TO 40 PERCENT
TOMORROW. VERY COLD TEMPERATURES ALOFT WILL MAKE SMALL HAIL A
POSSIBILITY WITH THE STRONGER CELLS TOMORROW AFTERNOON. GUSTY WINDS
WILL ALSO BE A CONCERN WITH STORMS SINCE DEWPOINT DEPRESSIONS IN THE
LOWEST 200 MB OF THE COLUMN WILL BE SUFFICIENT TO CREATE STRONG COLD
POOLS.
THE JURY IS STILL OUT ON THE POTENTIAL FOR SHOWERS TUESDAY AND
WEDNESDAY AFTERNOON. I FAVOR THE DEEPER, SLOWER GFS OVER THE ETA
SINCE THE GENERAL UPPER PATTERN IS SO AMPLIFIED. EVEN THE DEEPER
SOLUTION SUGGESTS LAPSE RATES INCREASE ENOUGH TUESDAY THAT
CONVECTION WILL BE SCARCE. FOR NOW IVE INCLUDED 20 TO 30 PERCENT
CHANCES OF SHOWERS OVER EASTERN SECTIONS OF MISSOURI, BUT LEFT THE
REST OF THE FORECAST AREA DRY.
KOCH
IN THE MEDIUM RANGE THE MODELS DISPLAY A FAIR AMOUNT OF AGREEMENT.
THIS IS A LITTLE SURPRISING GIVEN THE ODD DOUBLE CUTOFF LOW PATTERN
THAT IS LOOKING TO DEVELOP DURING THE LAST HALF OF THE UPCOMING WORK
WEEK. THE TROUGH...THAT IS MOVING THROUGH THE MISSISSIPPI VALLEY
TODAY...IS EXPECTED TO PINCH OFF INTO A CUTOFF LOW THAT WILL SLOWLY
SLIDE ACROSS THE EAST COAST LATER THIS WEEK. ANOTHER TROUGH WILL
SWING INTO THE WEST COAST AROUND MID WEEK...AND IS PROGGED TO BOMB
OUT OVER SOUTHERN CALIFORNIA OR THE BAJA PENINSULA. WITH TWO CUTOFF
LOWS WANDERING AROUND...CONFIDENCE IN THE LAST HALF OF THE FORECAST
IS LOW. SO FOR NOW I HAVE INCHED TEMPERATURES TOWARDS SEASONALLY
NORMAL VALUES...AND LEFT ANY MENTION OF PRECIP OUT...AS A MIDDLE OF
THE ROAD FORECAST. THIS MIGHT NEED RADICAL ADJUSTMENTS THOUGH AS
THIS PATTERN EVOLVES.
CUTTER
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
WFO EAX
Hazardous weather outlook, Mar 28, 1:00 PM CST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
100 PM CST SUN MAR 28 2004
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-291200-
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP BY THE
MIDDLE OF THE DAY TOMORROW OVER EXTREME EASTERN KANSAS AND MUCH OF
NORTHERN MISSOURI. A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS IN THE AFTERNOON, BUT WIDESPREAD SEVERE STORMS ARE NOT
EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE
INFORMATION...IS AVAILABLE ON THE WEB AT (LOWER CASE)
HTTP://WWW.CRH.NOAA.GOV/EAX OR HTTP://WEATHER.GOV.
KOCH
Flood, Saline
- When
- March 29, 3:45 AM CST to March 31, 6:45 PM CST
- Where
- Saline forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.137, -93.202 (the zone’s center; the record gives no point)
The Blackwater River near Blue Lick crested at 25.05 feet, or 1.05 feet above flood stage.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Texas, March 29, 2004$16,000 · 4 events
- Hail in Kansas, March 29, 20041.75 in hail · 6 events
- Hail and Damaging Wind in Arkansas, March 29 to 30, 2004$60 · 54 kt wind · 3 events
- Wildfire in Arizona, March 29 to 31, 20042 events
- Hail in Kansas, March 29, 20040.88 in hail · 2 events
- Damaging Wind in Texas, March 29, 200458 kt wind · 1 event
- Flash Flood in Texas, March 29, 20041 event
- Flash Flood in Texas, March 29, 20041 event
- Heavy Rain in Puerto Rico, March 29, 20041 event
- Debris Flow in Puerto Rico, March 29, 20041 event
- Heavy Rain in Puerto Rico, March 29, 20041 event
- Heavy Rain in Puerto Rico, March 29, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5388913.